Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 82, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 24, 2023, 3:31 PM EDT for Palm Beach County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2023, 3:31 PM EDT (19:31 UTC)
- Expired
- Jun 24, 2023, 4:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 140 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172 WUUS52 KMFL 241931 SVRMFL FLC099-242000- /O.NEW.KMFL.SV.W.0082.230624T1931Z-230624T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 331 PM EDT Sat Jun 24 2023 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... North central Palm Beach County in southeastern Florida... * Until 400 PM EDT. * At 331 PM EDT, a severe thunderstorm was located 9 miles west of North County Airport, or 11 miles southeast of Indiantown, moving south at 20 mph. Some rotation was detected with this storm. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... The Acreage. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2695 8044 2695 8029 2677 8027 2677 8045 TIME...MOT...LOC 1931Z 359DEG 16KT 2690 8036 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ ATV
1 follow-up statement
260
WWUS52 KMFL 241951
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
351 PM EDT Sat Jun 24 2023
FLC099-242000-
/O.EXP.KMFL.SV.W.0082.000000T0000Z-230624T2000Z/
Palm Beach FL-
351 PM EDT Sat Jun 24 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PALM BEACH
COUNTY WILL EXPIRE AT 400 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2695 8044 2695 8029 2677 8027 2677 8045
TIME...MOT...LOC 1950Z 270DEG 16KT 2682 8036
$$
ATVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:00 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 24, 3:00 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Miami FL 300 PM EDT Sat Jun 24 2023 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .SHORT TERM... (Rest of today through Sunday) Issued at 117 PM EDT Sat Jun 24 2023 A stormy pattern will continue across South Florida this weekend. The surface/low-level ridge axis will be near or right over South Florida, while in the mid and upper levels we will be under the influence of a longwave trough over the eastern United States. Seasonably high moisture levels and several shortwaves rotating SE along the southern flank of the trough which will help to enhance instability and forcing for diurnally-focused and locally numerous showers and thunderstorms. This afternoon and evening, the prevailing but light SE low level wind will initially focus showers and thunderstorms over the interior of the peninsula in the early afternoon. However, the mid/upper level SW-W winds along with outflows from convective clusters will lead to development/propagation of the storms towards both coasts during the late afternoon and early evening. As a result, shower and thunderstorm coverage this afternoon should be rather uniform. High mid-level lapse rates as noted in the morning discussion should lead to a few strong or even marginally severe storms, with gusty winds and hail the main convective threats. In addition, slow storm movement will likely cause localized flooding. On Sunday, a shortwave trough currently over Alabama and the northern Gulf coast will move SE over the Florida peninsula and eastern Gulf of Mexico. This will help to shift the low level ridge a bit to the S and E and cause our low level wind flow to be light and variable. The slightly increased forcing from the shortwave should result in an earlier start to the showers and thunderstorms Sunday, possibly as early as midday or even earlier. Similar to today, convection should initiate along sea breeze boundaries, converge over the interior and then be driven back towards the coasts by outflow boundaries. PoPs will continue to run quite high especially from midday through the afternoon. Like this afternoon, there should be enough instability and cool air aloft, coupled with high moisture, for gusty winds and hail with the stronger storms. Lighter steering winds on Sunday may increase the flooding potential a bit, but in general we're expecting a similar pattern of localized flooding anywhere thunderstorm clusters can concentrate. High dewpoints in the upper 70s to near 80 coupled with daytime highs near 90 to the lower 90s across much of South Florida is causing heat indices in the 103-107F range. These values are close to heat advisory levels, however a potential limiting factor is the development of showers and thunderstorms cutting down the duration of these heat index values and providing temperature relief. Nevertheless, precautions should be taken to avoid heat illness. && .LONG TERM... (Sunday night through next Friday) Issued at 117 PM EDT Sat Jun 24 2023 Overview: The long term period will begin with a ridge centered over the SW US, and longwave troughing over the eastern US. As the week progresses both features will slowly shift eastward with the ridge coming to be centered over the Northern GOM while the trough axis shifts over the Atlantic by the mid-late week period. At the low-lvls the western Atlantic high will gradually lose influence over our area, and by Tuesday-mid/week the mean low-lvl flow will have a decidedly westerly component due both developing high pressure over the Central GOM, and frontal waves north of the area. Details: In general the pattern supports mostly scattered storm chances through the period, with forcing limited mostly to sea- breeze circulations, although the occasional NWrly flow convectively-enhanced disturbance may move through and locally enhance precipitation chances on a given day. That being said, as the upstream ridge amplifies and shifts east this would tend to focus more of these disturbances east of the area. PWATs should trend near to at times below normal (due to the low-lvl flow veering more westerly) which combined with somewhat warmer temperatures aloft could result in somewhat reduced rain chances relative to the last week or so. Not surprisingly, as the ridge approaches and the gradient trends to supporting westerly low-lvl flow, temperatures will rise over the area with forecast highs in the mid 90s expected by mid-week. Forecast heat indices will also be on the uptick with peak values 105-110 looking likely by mid-late week... although these will be dependent upon how much we mix out, as sometimes the higher temperatures can actually reduce peak heat indices by more efficient mixing of dry air aloft. && .AVIATION... (18Z TAFS) Issued at 117 PM EDT Sat Jun 24 2023 TSRA with occasional MVFR or even IFR conditions mainly from 21z-00z at all TAF sites, with most of the TSRA over the interior of the peninsula. Some isolated SHRA/TSRA could be near the SE FL coast in the 10z-13z time frame, but low confidence in this scenario so will keep VFR and VCTS after 13z. TSRA should begin affecting TAF sites earlier on Sunday, perhaps as early as 15z-16z. Sea breeze dominated wind pattern, reaching 10-12 knots at most during the midday/early PM. && .MARINE... Issued at 117 PM EDT Sat Jun 24 2023 A mostly gentle SE-S wind flow will remain in place across the local waters through the weekend and into the early portion of next week, with the daily afternoon sea breeze circulation making winds a little higher near the coasts. This should be followed by a trend towards SW-W winds by the middle of next week. Seas across the Atlantic waters will generally remain at 3 feet or less while seas across the Gulf waters remain at 2 feet or less during this time frame. Scattered to numerous showers and thunderstorms will develop over the local waters each day. Winds and waves could be locally higher in and around showers and storms. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 89 78 90 / 60 80 40 70 West Kendall 75 90 76 91 / 50 80 40 70 Opa-Locka 76 90 76 91 / 60 80 40 70 Homestead 75 88 76 89 / 60 80 50 70 Fort Lauderdale 77 88 77 89 / 60 80 40 60 N Ft Lauderdale 78 89 77 90 / 60 80 40 70 Pembroke Pines 76 90 76 90 / 60 80 40 70 West Palm Beach 76 89 76 90 / 50 80 40 70 Boca Raton 76 91 76 91 / 50 80 40 70 Naples 77 92 78 93 / 50 80 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Molleda LONG TERM....Carr AVIATION...Molleda
Hazardous weather outlook, Jun 24, 9:26 AM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 926 AM EDT Sat Jun 24 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 251330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 926 AM EDT Sat Jun 24 2023 ...Numerous Thunderstorms This Afternoon and Evening... ...Localized Flooding Possible... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Thunderstorms: Scattered to numerous showers and thunderstorms will develop again today especially during the late afternoon and early evening hours. Gusty winds, small hail, frequent lightning, and heavy rain are the primary threats with any storm. Wind: The strongest thunderstorms could contain wind gusts in excess of 45 mph. Hail: The strongest thunderstorms could contain hail up to the size of nickels. Flooding: Heavy rain may lead to localized flooding, particularly in poor drainage areas, and locations that have recently received several rounds of heavy rainfall. Waterspouts: An isolated waterspout or two cannot be ruled out with the stronger showers and thunderstorms over the local waters. Temperatures: Heat index values will range between 100 and 105 across most areas through the early evening hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to numerous showers and thunderstorms will be possible into the early portion of next week. Some storms may contain gusty winds, frequent lightning, and heavy rain. Localized flooding may be possible, particularly in poor drainage areas, and locations that have recently received rounds of heavy rainfall. Afternoon peak heat index values are expected to reach at least 100 degrees each afternoon into early next week. Higher heat index values, potentially exceeding advisory criteria, are possible by middle to late week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Jun 24, 2:23 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Miami FL
223 PM EDT Sat Jun 24 2023
FLZ070-071-073-241900-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
223 PM EDT Sat Jun 24 2023
...Strong thunderstorms will impact portions of east central Collier,
northern Miami-Dade and southern Broward Counties through 300 PM
EDT...
At 223 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 7 miles south of
Intersection Alligator Alley And Miami Canal to 10 miles southeast of
Miccosukee Service Plaza to 7 miles east of Big Cypress National
Preserve. Movement was west at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Intersection Alligator Alley And Miami Canal, Mile Marker 30 On
Alligator Alley and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2596 8071 2589 8093 2600 8110 2614 8082
2616 8050 2602 8046
TIME...MOT...LOC 1823Z 083DEG 14KT 2605 8061 2603 8077 2599 8096
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ATVSpecial weather statement, Jun 24, 2:44 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Miami FL
244 PM EDT Sat Jun 24 2023
FLZ070-241915-
Inland Collier County FL-
244 PM EDT Sat Jun 24 2023
...Strong thunderstorms will impact portions of central Collier
County through 315 PM EDT...
At 244 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Orangetree to
near Ave Maria to 11 miles northwest of Copeland. Movement was east
at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ave Maria, Golden Gate Estates, Orangetree, Big Corkscrew Island,
Miles City and Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2642 8148 2637 8140 2609 8127 2608 8150
2620 8158 2628 8163 2632 8166 2638 8166
TIME...MOT...LOC 1844Z 265DEG 5KT 2632 8157 2627 8149 2611 8142
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ATVSpecial weather statement, Jun 24, 2:58 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Miami FL
258 PM EDT Sat Jun 24 2023
FLZ070-241930-
Inland Collier County FL-
258 PM EDT Sat Jun 24 2023
...A strong thunderstorm will impact portions of southeastern Collier
County through 330 PM EDT...
At 258 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Cypress National Preserve, or 22 miles
northeast of Everglades City, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2605 8090 2590 8097 2600 8130 2622 8122
TIME...MOT...LOC 1858Z 109DEG 20KT 2604 8108
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ATVSpecial weather statement, Jun 24, 3:02 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
302 PM EDT Sat Jun 24 2023
FLZ063-066-241930-
Hendry FL-Glades FL-
302 PM EDT Sat Jun 24 2023
...Strong thunderstorms will impact portions of north central Hendry
and south central Glades Counties through 330 PM EDT...
At 301 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Moore Haven to near
Ortona to 6 miles southeast of Port La Belle. These storms were
nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moore Haven, Port La Belle, Ortona and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2697 8107 2680 8100 2675 8116 2662 8131
2674 8140 2689 8125
TIME...MOT...LOC 1901Z 149DEG 4KT 2684 8111 2681 8122 2667 8132
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ATVSpecial weather statement, Jun 24, 3:15 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Miami FL
315 PM EDT Sat Jun 24 2023
FLZ067-241945-
Inland Palm Beach County FL-
315 PM EDT Sat Jun 24 2023
...A strong thunderstorm will impact portions of north central Palm
Beach County through 345 PM EDT...
At 315 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 10 miles southeast of Indiantown, moving south
at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Beach Gardens, The Acreage and Caloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2680 8026 2680 8057 2696 8058 2696 8026
TIME...MOT...LOC 1915Z 004DEG 10KT 2691 8039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ATVSpecial weather statement, Jun 24, 3:26 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Miami FL
326 PM EDT Sat Jun 24 2023
FLZ066-070-242000-
Hendry FL-Inland Collier County FL-
326 PM EDT Sat Jun 24 2023
...A strong thunderstorm will impact portions of north central
Collier and west central Hendry Counties through 400 PM EDT...
At 325 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 7 miles east of Felda, or 9 miles northeast of
Immokalee, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Felda and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2656 8117 2639 8124 2648 8150 2665 8143
TIME...MOT...LOC 1925Z 106DEG 6KT 2651 8131
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ATVThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:08 PM EDT | Special Weather Statement | MFL | Collier | 37 min |
| Jun 24, 2:23 PM EDT | Special Weather Statement | MFL | Broward | 37 min |
| Jun 24, 2:37 PM EDT | Areal Flood Advisory | MFL | Collier | 113 min |
| Jun 24, 2:44 PM EDT | Special Weather Statement | MFL | Collier | 31 min |
| Jun 24, 2:58 PM EDT | Special Weather Statement | MFL | Collier | 32 min |
| Jun 24, 3:02 PM EDT | Special Weather Statement | MFL | Glades | 28 min |
| Jun 24, 3:15 PM EDT | Special Weather Statement | MFL | Martin | 30 min |
| Jun 24, 3:26 PM EDT | Special Weather Statement | MFL | Hendry | 34 min |
| Jun 24, 3:34 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| Jun 24, 3:50 PM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 3 hr |
| Jun 24, 3:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jun 24, 4:00 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Jun 24, 4:30 PM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 24, 4:35 PM EDT | Areal Flood Advisory | MFL | Glades, Hendry, Palm Beach | 115 min |
| Jun 24, 6:16 PM EDT | Special Marine Warning | MFL | 29 min | |
| Jun 24, 7:43 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.